I got prescribed Accutane last Wednesday... my derm told me that given how inconveniently placed my acne is (a lot of it is around my mouth and even right on the lipline), it would be preferable to use some kind of oral treatment... she started talking antibiotics, and then I brought up Accutane, which kind of threw her off... but what she ended up telling me was that she wasn't against putting me on 'tane, seeing as how even though my acne is only mild / moderate, its a) incredibly resistant and b) has been scarring heavily in the past couple years.
This wasn't a decision I took lightly. I pestered my derm with questions about side effects and risks for permanent damage. She assured me that none of her patients had suffered long-term damage, simply because she monitors them closely and at the slightest sign of side effects outside the norm, she pulls them off the medicine.
I got put on 20mg the first month, to a) test my reaction and b) hopefully avoid the initial flareup, at least according to my derm.
Today is day 5... looks like I won't be avoiding the initial breakout after all, even on this low dosage. I've been getting whiteheads galore lately... I have seven around my mouth, really embarrassing... don't want to pop them though, as people have warned against that... more stuff coming up on my cheeks, my nose, my forehead, and my neck.
In terms of symptoms, nothing so far... a headache or two, but those could be entirely unrelated.
I'm really hoping the initial breakout doesn't get too bad, because I'm currently going to school full-time, and I feel sooo uncomfortable sitting under the bright light with my crappy, oily, skin covered in whiteheads and hyperpigmentation. Not to mention I also have to work on top of going to school, and whenever I get a bad breakout I just lose all drive and motivation. That's how it's always been with me and acne... it just runs my life. My emotional ups and downs coincide with the ups and downs of my skin.
Edited by wombat666, 10 February 2014 - 08:11 AM.